MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM512.1
Medical Device Problem Codes Patient-Device Incompatibility (2682); Optical Problem (3001)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that 12.1mm vicm512.1 implantable collamer lens of a -8.5 diopter was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2024, the lens was removed due to glare and halos.
 
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Lens was implanted as a replacement lens.Cause of the event was a patient-related factor.Device not evaluated by manufacturer.Added 2140 - visual disturbance.Added 2682 - patient-related-factor.Work order search was completed but was not required.(b)(4).
 
Additional Manufacturer Narrative
B5 - d6a: date of initial implantation is unknown.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h3 - date of event - unknown.Additional information.B5 - the reporter indicated that 12.1mm vicm512.1 implantable collamer lens of a -8.5 diopter was implanted into the patient's right eye (od) on (b)(6) 2023.On (b)(6) 2024, the lens was removed due to glare and halos.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite: 210
monrovia, CA 91016
6263037902
MDR Report Key18591878
Report Number2023826-2024-00346
Device Sequence Number6594888
Product Code MTA
UDI-Device Identifier00841542118927
UDI-Public00841542118927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberVICM512.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/01/2024
02/15/2024
02/20/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/09/2024
02/15/2024
02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale